Alert archive / Arkansas / Tornado Warnings in 2008
Tornado Warning 80, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Sep 11, 2008, 6:49 PM CDT for Boone County, Marion County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2008, 6:49 PM CDT (23:49 UTC)
- Expired
- Sep 11, 2008, 7:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Boone County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 97 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 112349
TORLZK
ARC009-089-120015-
/O.NEW.KLZK.TO.W.0080.080911T2349Z-080912T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
649 PM CDT THU SEP 11 2008
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN BOONE COUNTY IN NORTH CENTRAL ARKANSAS
NORTHWESTERN MARION COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 715 PM CDT
* AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DIAMOND
CITY...MOVING NORTHEAST AT 12 MPH.
* LOCATIONS IMPACTED INCLUDE...
DIAMOND CITY...LEAD HILL
&&
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3650 9270 3638 9294 3644 9302 3652 9297
3651 9294 3651 9271
TIME...MOT...LOC 2348Z 225DEG 10KT 3647 9291
$$
57What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Sep 11, 2:22 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Sep 11, 2:22 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 222 PM CDT THU SEP 11 2008 .DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE THE IMPACTS OF IKE ON THE LOCAL AREA OVER THE WEEKEND. TODAYS CONVECTION ASSOCIATED WITH THE SHORTWAVE CONTINUES TO MOVE NORTHEAST OUT OF AR. CLOUD COVER HAS THINNED THIS AFTERNOON OVER CENTRAL AND SOUTH AR...WITH TEMPS IN THE UPPER 80S TO LOWER 90S. SPIRAL BANDS FROM IKE HAVE REACHED THE LA COAST. SURFACE RIDGE TO THE NORTHEAST OF AR HAS KEPT A BIT DRIER AIR OVER THE N TO NE PART OF THE STATE...BUT SE TO S FLOW HAS BROUGHT DEW POINTS BACK TO THE LOWER 70S OVER SOUTH AR. THE UPPER RIDGE HAS HELD IN PLACE OVER THE SE U.S...BUT HAS SHOWN SOME WEAKENING AND MOVEMENT EAST AND ALLOWING IKE TO MOVE A BIT EAST OF EARLIER TRACKS. && .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT WILL KEEP A SMALL CHANCE OVER NORTH TO CENTRAL AR THIS EVENING AS THE SHORTWAVE MOVES NE. PARTLY TO MOSTLY CLOUDY OVERNIGHT...WITH SOME PATCHY FOG POSSIBLE. FRIDAY IS A TRANSITION DAY BEFORE THE IMPACTS OF IKE OVER THE WEEKEND. A CHANCE TO SLIGHT CHANCE ON FRIDAY WITH A BIT WARMER TEMPS. FRIDAY NIGHT...IKE MOVES ASHORE TX AS THE SPIRAL BANDING LIFTS INTO SOUTHERN AR. IKE TRENDS HAVE BEEN CLOSE TO ECMWF GUIDANCE...AND NOW GFS HAS COME IN LINE WITH MOVEMENT...ESPECIALLY PICKING UP THE REMNANTS LATE SUNDAY AND MONDAY. BOTH HAVE THE CIRCULATION NORTHEAST OF AR BY MONDAY. MAIN SURGE OF HEAVIEST RAIN WILL BE LATE SATURDAY AND DURING THE DAY SUNDAY OVER AR. HAVE BUMPED QPF VALUES IN GRIDS TO BETTER ALINE WITH EXPECTED TRENDS AND AREA WFOS. OVERALL HPC FORECAST HAS HIGHEST BAND OVER WESTERN AR...WITH 3 TO 6 INCHES...WHILE 2 TO 5 INCHES CENTRAL...WHILE 2-3 IN THE EAST. ISOLATED HIGHER AMOUNTS TO 7 TO 10 INCHES ARE POSSIBLE...ESPECIALLY IF IKE SLOWS A BIT. RAIN AMOUNTS SHOULD BE SIMILAR TO GUSTAV. ISOLATED TORNADIC STORMS WILL BE POSSIBLE...MAIN ON SUNDAY...FROM THE CENTER AND ON THE EAST SIDE OF THE STORM...AND IN THE SPIRAL BANDS. ALSO EXPECT A FLASH FLOOD WATCH OUT ON FRIDAY...AND DO EXPECTED FLOODING AND FLASH FLOODING WITH THIS EVENT. ON SATURDAY THROUGH SUNDAY...A WIND ADVISORY WILL BE IN AFFECT. && .LONG TERM...MONDAY THROUGH THURSDAY FOCUS WL MAINLY BE ON THE EVENTUAL TRACK OF IKE THRU THE FA EARLY IN THE PD. USED A BLEND OF GFS/ECMWF AND NCEP/NHC PROGS FOR THE FCST. THE REMNANTS OF IKE WL BE DEPARTING THE REGION QUICKLY ON MON. LEFT SOME LINGERING LOW CHC POPS FOR NOW IN CASE THE SYS DECIDED TO SLOW DOWN A BIT. ONCE IKE DEPARTS THE FA...SFC HIGH PRES WL BLD INTO THE AREA FM THE N AND PROVIDE DRY AND SEASONABLE CONDS THRU THE REST OF THE PD. COULD SEE SOME MOISTURE SKIRT THE SRN PART OF AR N OF A STALLED FNT ALONG THE GULF COAST. DID NOT STRAY VERY FAR FM MOS TEMPS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 69 88 72 83 / 40 40 50 60 CAMDEN AR 72 91 74 83 / 20 40 40 70 HARRISON AR 67 86 70 81 / 40 50 50 70 HOT SPRINGS AR 72 90 74 83 / 20 40 40 60 LITTLE ROCK AR 71 88 73 83 / 20 40 40 60 MONTICELLO AR 72 90 73 84 / 20 40 40 50 MOUNT IDA AR 70 89 73 83 / 20 40 50 70 MOUNTAIN HOME AR 68 86 71 81 / 40 40 50 70 NEWPORT AR 69 91 72 83 / 40 30 40 60 PINE BLUFF AR 71 89 73 83 / 20 30 40 50 RUSSELLVILLE AR 71 89 73 83 / 30 40 50 60 SEARCY AR 70 87 72 83 / 30 40 40 60 STUTTGART AR 71 89 72 83 / 20 30 40 50 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...59 / LONG TERM...44
Hazardous weather outlook, Sep 11, 3:19 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 319 PM CDT THU SEP 11 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 319 PM CDT THU SEP 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THROUGH TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE INTO THIS EVENING OVER PORTIONS OF NORTHERN AND CENTRAL ARKANSAS. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FOCUS INTO THE WEEKEND WILL CONTINUE TO BE ON THE WESTERN GULF OF MEXICO...AND TEXAS REGARDING THE EVENTUAL LANDFALL OF HURRICANE IKE. THE CURRENT FORECAST HAS IKE MAKING LANDFALL EARLY SATURDAY MORNING ALONG THE UPPER TEXAS COAST...THEN TRACKING NORTH TOWARD WESTERN ARKANSAS SUNDAY MORNING AS A TROPICAL STORM. RAINFALL ASSOCIATED WITH IKE WILL OVERSPREAD ARKANSAS FROM THE SOUTHWEST STARTING SATURDAY. HEAVY RAINFALL IS EXPECTED SATURDAY NIGHT AND SUNDAY...ESPECIALLY OVER WESTERN AND NORTHERN ARKANSAS WHERE RAINFALL AMOUNTS OF 3 TO 6 INCHES WILL BE POSSIBLE. FURTHER EAST...1 TO 3 INCHES OF RAINFALL WILL BE POSSIBLE. ISOLATED HEAVIER AMOUNTS GREATER THAN 6 INCHES WILL BE POSSIBLE...ESPECIALLY ACROSS THE WESTERN HALF OF THE STATE. ALONG WITH THE HEAVY RAINS...STRONG WINDS WILL ALSO ACCOMPANY THE STORM SYSTEM. SUSTAINED WINDS OF 40 MPH WILL BE POSSIBLE OVER WESTERN ARKANSAS SATURDAY NIGHT...WITH GUSTS OF 50 TO 60 MPH POSSIBLE. ON SUNDAY...SUSTAINED WINDS OF 30 TO 40 MPH WILL BE POSSIBLE STATEWIDE AS THE CENTER OF IKE IS FORECAST TO TRACK ACROSS ARKANSAS. ISOLATED TORNADOES CANNOT BE RULED OUT AS WELL. THE COMBINATION OF STRONG WINDS...ALONG WITH THE ALREADY SATURATED SOILS...WILL LIKELY RESULT IN NUMEROUS DOWNED TREES AND POWER LINES. IT MUST BE NOTED THAT THE LANDFALL OF IKE...AND THE TRACK IT TAKES THEREAFTER...WILL DETERMINE HOW MUCH OF AN EFFECT IT HAS ON THE WEATHER IN ARKANSAS. IT IS RECOMMENDED THAT RESIDENTS AND EMERGENCY MANAGERS MONITOR THE LATEST FORECASTS FROM YOUR NATIONAL WEATHER SERVICE REGARDING IKE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED STARTING SATURDAY AND CONTINUING THROUGH SUNDAY DEPENDING ON THE EVENTUAL TRACK OF IKE. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 6:40 PM CDT | Flood Watch | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 60 hr |
Nearby
Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.